Alert archive / California / Wind Advisories in 2011
Wind Advisory 6, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Feb 14, 2011, 4:19 PM PST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2011, 4:19 PM PST (00:19 UTC)
- Expired
- Feb 14, 2011, 7:00 PM PST
- In force
- 3 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
358 WWUS76 KSTO 150019 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 419 PM PST MON FEB 14 2011 ...LOCALLY STRONG AND GUSTY WINDS CONTINUE THIS EVENING WITH ANOTHER ROUND OF STRONG WINDS ON TUESDAY... .STRONG AND GUSTY WINDS WILL LINGER OVER THE NORTHERN SACRAMENTO VALLEY THIS EVENING. A STRONGER COLD FRONT WILL MOVE INTO THE AREA ON TUESDAY BRINGING ANOTHER DAY OF STRONG...GUSTY WINDS. CAZ015-016-151400- /O.EXP.KSTO.WI.Y.0005.000000T0000Z-110215T0000Z/ /O.NEW.KSTO.WI.Y.0006.110215T0019Z-110215T0300Z/ /O.NEW.KSTO.WI.Y.0007.110215T1400Z-110216T0200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- 419 PM PST MON FEB 14 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM PST TUESDAY... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. A NEW WIND ADVISORY HAS ALSO BEEN ISSUED FROM 6 AM TO 6 PM PST TUESDAY. THE WIND ADVISORY FOR TODAY HAS BEEN EXTENDED INTO THIS EVENING. * WINDS: SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH. * TIMING: STRONG AND GUSTY WINDS DECREASING THIS EVENING...AND THEN PICKING UP AGAIN EARLY TUESDAY MORNING. * LOCATIONS INCLUDE: CHICO...REDDING...RED BLUFF...MARYSVILLE. * IMPACTS: DIFFICULT DRIVING. UNSECURED OBJECTS BLOWN DOWN OR BLOWN AWAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH AND GUSTS IN EXCESS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ017-151400- /O.EXP.KSTO.WI.Y.0005.000000T0000Z-110215T0000Z/ /O.NEW.KSTO.WI.Y.0007.110215T1800Z-110216T0200Z/ SOUTHERN SACRAMENTO VALLEY- 419 PM PST MON FEB 14 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM PST TUESDAY... ...WIND ADVISORY HAS EXPIRED FOR TODAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A NEW WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM PST TUESDAY. THE WIND ADVISORY FOR TODAY IS NO LONGER IN EFFECT. * WINDS: SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH. * TIMING: STRONG AND GUSTY WINDS INCREASING TUESDAY MORNING AND CONTINUING TUESDAY AFTERNOON. * LOCATIONS INCLUDE: SACRAMENTO. * IMPACTS: DIFFICULT DRIVING. UNSECURED OBJECTS BLOWN DOWN OR BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH AND GUSTS IN EXCESS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ066-151400- /O.NEW.KSTO.WI.Y.0007.110215T1400Z-110216T0200Z/ NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- 419 PM PST MON FEB 14 2011 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST TUESDAY. * WINDS: SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * TIMING: STRONG AND GUSTY WINDS DECREASING THIS EVENING...AND THEN PICKING UP AGAIN EARLY TUESDAY MORNING. * LOCATIONS INCLUDE: PARADISE. * IMPACTS: DIFFICULT DRIVING. UNSECURED OBJECTS BLOWN DOWN OR BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ018-151400- /O.NEW.KSTO.WI.Y.0007.110215T1800Z-110216T0200Z/ CARQUINEZ STRAIT AND DELTA- 419 PM PST MON FEB 14 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM PST TUESDAY. * WINDS: SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH. * TIMING: STRONG AND GUSTY WINDS INCREASING TUESDAY MORNING AND CONTINUING TUESDAY AFTERNOON. * LOCATIONS INCLUDE: FAIRFIELD. * IMPACTS: DIFFICULT DRIVING. UNSECURED OBJECTS BLOWN DOWN OR BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JHM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 14, 3:30 PM PST, 49 minutes earlier.
Area forecast discussion, Feb 14, 3:30 PM PST, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 330 PM PST MON FEB 14 2011 .DISCUSSION... THE INITIAL FRONTAL BAND AND UPPER LEVEL SUPPORT HAS MOVED ACROSS NORCAL AND...AS EXPECTED...WE ARE SEEING A LULL OR BREAK IN THE PRECIP. THE UPSLOPE FLOW HOWEVER WILL KEEP SOME LIGHT SHOWERS GOING MAINLY IN THE NRN AND NERN MTN ZONES AHEAD OF THE NEXT WX SYSTEM. THE WINDS ARE STILL BLOWING IN THE VALLEY AS THE MFR-SAC GRADIENT HAS INCREASED TO 15 MBS...STRONGER THAN FORECAST. THE LAMP GUIDANCE HAS INDICATED THE WINDS MAY LAST UNTIL 02Z-03Z OR SO...SO WE HAVE EXTENDED THE WIND ADVSRY INTO THE EVENING FOR A COUPLE OF HRS. IR IMAGERY SHOWS A MASSIVE AREA OF OPEN CELLULAR CUMULUS OVER THE NERN PAC...AND THIS COLD AND UNSTABLE AIR MASS WILL BE MOVING TOWARD THE COAST ON TUE AND INLAND ON WED. PRECIP IS EXPECTED TO INCREASE OVER THE NRN ZONES AFTER MIDNIGHT AHEAD OF A SHORT WAVE BACK NEAR 40N/140W WHICH WILL APPROACH THE N COAST BY TUE MORNING. ALREADY THE SHORT WAVE JUST OFF THE ORE COAST AND THE LEADING EDGE OF THIS COLDER AIR IS INTERACTING WITH FRONT #2 JUST OFFSHORE...AND THIS FRONT IS PROGGED TO MOVE ONTO THE COAST AS THE SHORT WAVE NEAR 40N/140W APPROACHES THE COAST. SO WE LOOK FOR AN INCREASE IN BOTH RAIN AND WIND BY TUE MORNING OVER INTERIOR NORCAL. FROM 12Z-18Z TUE...THE 925 MBS WINDS ARE FORECAST TO INCREASE TO 50-55 KTS IN THE NRN SAC VLY AHEAD OF FRONT #2...WITH THE NEXT ROUND OF WIND AND RAIN. PRESSURE GRADIENTS ARE FORECAST TO REACH ABOUT 12-14 MBS FROM MFR-SAC ON TUE (COMPARABLE TO TODAY) RESULTING IN WINDY CONDITIONS IN THE VALLEY AND MTNS. THUS...WE ARE FAIRLY CONFIDENT THAT ANOTHER WIND ADVISORY WILL BE NEEDED FOR THE VALLEY AGAIN ON TUE. SUCCESSIVE SHORT WAVES WILL BE MOVING THROUGH THE DEEPENING LONGER WAVE TROF THROUGH WED GIVING NORCAL ADDITIONAL BURSTS OF PRECIP TUE NITE AND WED. A DOUBLE JET STRUCTURE...DIRECT CIRCULATION ACROSS THE ORE BORDER AND INDIRECT CIRCULATION ACROSS CENTRAL CA...IS STILL FORECAST TO AFFECT NORCAL FROM TUE AFTERNOON INTO WED MORNING. THIS WILL ENHANCE UPWARD MOTION OVER OUR AREA...RESULTING IN INCREASING PRECIP AND WIND FOR OUR FORECAST AREA. WHILE QPFS FROM THE FIRST SYSTEM TODAY ARE GENERALLY UP TO A FEW TENTHS OF AN INCH...QPFS IN EXCESS OF AN INCH IN THE VALLEY AND WIDESPREAD 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE IN THE MTNS WITH THIS SECOND...STRONGER AND LONGER DURATION STORM TUE AND WED. BY WED AFTERNOON...THE COLD UPPER TROF WILL MOVE INLAND AND THE AIR MASS WILL DESTABILIZE DURING THE AFTERNOON. NORCAL WILL BE ON THE COLD SIDE OF A STRONG CYCLONIC JET...AND CAPES ARE FORECAST TO INCREASE TO SEVERAL HUNDRED J/KG IN THE VALLEY...SIGNIFICANT FOR NORCAL STANDARDS. LOW-TOPPED CBS ARE POSSIBLE...WHICH TEND TO PRODUCE SMALL HAIL IN THE VALLEY AND FOOTHILLS...AND ICE PELLET OR SLEET SHOWERS IN THE FOOTHILLS. SNOW LEVELS SHOULD ALSO LOWER INTO THE FOOTHILLS AS WELL...IT COULD GET VERY MESSY. MOSTLY CLOUDY SKIES...COLD TEMPERATURES AND LINGERING SHOWERS ARE EXPECTED ON THU AS A BROAD UPPER TROF REMAINS OVER NORCAL. THEN THE MEDIUM RANGE MODELS REFORM A CLOSED LOW OFF THE COAST WHICH WILL AFFECT NORCAL WX DURING THE EXTENDED FORECAST PERIOD. JHM .EXTENDED DISCUSSION (FRIDAY THROUGH MONDAY)... MODELS ARE UNUSUALLY DIVERGENT WITH EACH OTHER FOR FRIDAY...WITH HIGH UNCERTAINTY FOR CHANCES OF PRECIPITATION. THE LATEST RUNS OF THE GFS HAVE THE UPPER LOW WELL OFF THE COAST...WHILE THE ECMWF HAS A SHORTWAVE ELONGATING THE UPPER LOW OVER NORTHERN CALIFORNIA. THE GFS WOULD KEEP THINGS RELATIVELY DRY FOR MUCH OF THE FORECAST AREA WITH SOME UPPER LEVEL RIDGING. THIS WOULD BRING JUST A SLIGHT CHANCE OF PRECIPITATION OVER THE NORTHERN MOUNTAINS. THE ECMWF...ON THE OTHER HAND...WOULD BRING SIGNIFICANT RAIN AND SNOW AS WELL AS COOLER TEMPERATURES. WILL LEAN MORE TOWARDS THE ECMWF FOR NOW...WITH CHANCES OF RAIN SHOWERS ACROSS THE CWA. SATURDAY IS ACTUALLY A LITTLE MORE CLEAR WITH GFS...ECMWF...GEM...AND UKMET SHOWING THE UPPER LEVEL LOW OVER CENTRAL CALIFORNIA. WILL GO WITH MORE SHOWER ACTIVITY AS THIS SYSTEM PASSES THROUGH. SUNDAY LOOKS DRIER...BUT WILL KEEP A SLIGHT CHANCES OF SOME SHOWERS. ADDITIONAL SHORTWAVE ENERGY DROPS SOUTHWARD FROM THE GULF OF ALASKA ON MONDAY. THIS SHOULD REINFORCE THE TROUGH PATTERN AND KEEP CONDITIONS COOL AND UNSETTLED. EK && .AVIATION... FNTL SYS APCHS INTR NORCAL...MOVG INLD OVR FCST AREA TUE INTO WED. FOR INTR NORCAL...AREAS MVFR/IFR CONDS IN SHWRS OVNGT WITH ISOLD LIFR IN MTNS...BCMG WDSPRD MVFR/IFR WITH AREAS LIFR CONDS TUE/TUE NGT. STG SWLY FLOW ALF. IN CNTRL VLY...AREAS SLY SFC WND GSTS 25 TO 35 KTS...BCMG LCL TO 25 KTS AFT 02Z. IN MTNS...AREAS S-SW SFC WND GSTS 35 TO 45 KTS TNGT AND TUE. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON ABOVE 4000 FEET FOR THE WESTERN PLUMAS COUNTY/LASSEN PARK. WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON ABOVE 4000 FEET FOR THE WEST SLOPE NORTHERN SIERRA NEVADA. WINTER WEATHER ADVISORY FROM 6 AM TO 6 PM PST TUESDAY MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY. WIND ADVISORY FROM 6 AM TO 6 PM PST TUESDAY CENTRAL SACRAMENTO VALLEY...NORTHEAST FOOTHILLS/SACRAMENTO VALLEY...NORTHERN SACRAMENTO VALLEY. WIND ADVISORY FROM 10 AM TO 6 PM PST TUESDAY CARQUINEZ STRAIT AND DELTA...SOUTHERN SACRAMENTO VALLEY. WIND ADVISORY UNTIL 7 PM PST THIS EVENING CENTRAL SACRAMENTO VALLEY...NORTHERN SACRAMENTO VALLEY. WINTER STORM WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT ABOVE 3000 FEET FOR THE BURNEY BASIN / EASTERN SHASTA COUNTY...SHASTA LAKE AREA / NORTHERN SHASTA COUNTY. &&
Hazardous weather outlook, Feb 14, 4:15 AM PST, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 415 AM PST MON FEB 14 2011 CAZ013>019-063-064-066>069-151500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 415 AM PST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A FAST MOVING WEATHER SYSTEM WILL MOVE THROUGH THE REGION TODAY BRINGING VALLEY RAIN AND SNOW TO THE HIGHER ELEVATIONS...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY A SERIES OF WINTER STORMS WILL IMPACT INTERIOR NORTHERN CALIFORNIA THIS WEEK. HEAVIEST PRECIPITATION AND STRONGEST WINDS ARE EXPECTED TUESDAY AND WEDNESDAY. * WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 4:04 PM PST | Winter Weather Advisory | STO | 24 hr | |
| Feb 14, 4:19 PM PST | Wind Advisory | STO | 34 hr | |
| Feb 14, 8:55 PM PST | Winter Storm Warning | STO | 45 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.